MAUDE Adverse Event Report: CORDIS CORPORATION BRITE TIP; INTRODUCER, CATHETER

CORDIS CORPORATION BRITE TIP; INTRODUCER, CATHETER
Catalog Number 401823M
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/07/2024
Type of Reportable Event Serious Injury
Event or Problem Description
As reported, an 8f 23 cm brite tip catheter sheath introducer (csi) broke off inside the patient.The physician was figure 8 suturing the access site to remove the sheath when this occurred.Manual removal was attempted with no success.The patient was the converted from monitored anesthesia care to general anesthesia for vascular surgery to make an incision and extract the sheath.The sheath tip was removed successfully from the patient.The device is being returned for evaluation.
 
Additional Manufacturer Narrative
This report is related to medwatch # (b)(4).Additional information is pending and will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative
As reported, an 8f 23 cm brite tip catheter sheath introducer (csi) broke off inside the patient.The physician was figure 8 suturing the access site to remove the sheath when this occurred.Manual removal was attempted with no success.The patient was then converted from monitored anesthesia care to general anesthesia for vascular surgery to make an incision and extract the sheath.The sheath tip was removed successfully from the patient.The device was not returned for evaluation as previously expected.Without the return of the device or images for analysis, the reported customer event ¿catheter sheath introducer (csi)-separated¿ could not be confirmed.Procedural/handling factors such as inserting or withdrawing the device against resistance may have contributed to the reported event.Users are trained to inspect for signs of damage prior to and during use.Any product with damage is not to be used.Information for safety is provided in the products labeling with the intent to make the user aware of the risks.According to the instructions for use (ifu), although not intended as a mitigation of risk, ¿if increased resistance is felt upon insertion of the csi, investigate the cause before continuing.If the cause of the resistance cannot be determined and corrected, discontinue the procedure, and withdraw the csi.Insertion procedure.Remove the sheath when clinically indicated by placing compression on the vessel above the puncture site, and slowly withdraw the csi.Discard the sheath appropriately.¿ based on the available information, there is no indication that the event is related to the device design or manufacturing process.Therefore, no preventative or corrective actions will be taken at this time.
 
Event or Problem Description
As reported, an 8f 23 cm brite tip catheter sheath introducer (csi) broke off inside the patient.The physician was figure 8 suturing the access site to remove the sheath when this occurred.Manual removal was attempted with no success.The patient was the converted from monitored anesthesia care to general anesthesia for vascular surgery to make an incision and extract the sheath.The sheath tip was removed successfully from the patient.Additional information was requested but not provided.The device was not returned for evaluation as previously expected.
 
Additional Manufacturer Narrative
After further review, section d.4 primary unique device identification (udi) number has been corrected accordingly.

Brand Name
BRITE TIP
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
santiago troncoso 808
juarez, chihuahua 
7863138372
MDR Report Key19201521
Report Number9616099-2024-00131
Device Sequence Number12789037
Product Code DYB
UDI-Device Identifier10705032000383
UDI-Public(01)10705032000383(17)271231(10)18276426
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K984500
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number401823M
Device Lot Number18276426
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/02/2024
Supplement Date Received by Manufacturer05/10/2024
08/26/2024
Initial Report FDA Received Date04/29/2024
Supplement Report FDA Received Date05/14/2024
08/26/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/22/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN.
Patient SexUnknown